Jump to content
Mental Support Community

Wrong medication?


Recommended Posts

Good morning Nicolec (or afternoon for you),

Can you tell us what medication you're on, the dosage and if you're comfortable, your weight and age. This will be most helpful to us.

Many here have been on meds that drive them/us insane, we lose weight, we gain weight, we can't sleep, we sleep all day, we hear voices then we can't have one complete thought, our mouth is dry or we're drooling, we get headaches and then we can't feel our head.............. the list of side effects seems endless anymore.

David

Link to comment
Share on other sites

Hi Nicolec yes follow up with David but my experience with meds has been well, quite interesting.... so i would have to say, know all you can of your meds and what they are suppose to do for you and their side effects, write down how you feel on them, tell your doc, tweak the dosage or they may add another, and if you still feel uncomfortable, move on to another med.... and keep on trying....

I wish you luck with your med journey...:)

Link to comment
Share on other sites

Is anyone on medication that is making them feel worse? I don't know if it is the medication or not, but the last few days I've been having suicidal thoughts and even sorting through ways it could happen. I don't if it is the wrong medication or not, but I feel so horrible, so close to self harming, just plain scared. I have been on them for 3 weeks, so they would have kicked in by now, I just do't know...

Hi Nicolec,

I am very sorry this is happening to you :) Not sure if it is the meds or not? I do know that some antidepressants can have those type of side effects in young people, however do not know what you are taking? It is extremely important to talk to your doctor about these side effects. This is not helpful to you , and if it is the meds they need to be adjusted asap.

I am on a cocktail of meds... also a self harmer too. Well, have a long history of that myself, every time , most of the time I go to the Psychatrist he places me on something different of lowers, or increases my meds. Meds are suppose to help , and if they are not , and your having terrible side effects, then please go back and let the doctor know.

mscat

Link to comment
Share on other sites

If you are having specific thoughts of suicide, especially if they are different/new since you have been on the medication, please contact your doctor or pharmacy immediately. If this is caused by the medication, they can adjust or switch as necessary. Even if it is not the medication, it sounds like you are not in a "safe place" right now. Please call your doctor and take care of yourself.

Link to comment
Share on other sites

They haven't necessarily kicked in by now, it may take longer, depending on the individual. There's an important reason why David O is asking for the name of the med and your age (amongst other things) - there is a "black box warning" on some meds that they may increase suicidal thinking in some people, especially those in their teens. Definitely talk to your doc or therapist, only s/he can assess.

Link to comment
Share on other sites

Good morning Nicolec (night time for you),

I'm so sorry you're going thru this, and it seems that you're doing this alone. here's a quick risk self-assessment for you that can help you determine better where you're head is at:

1) Are you having suicidal thoughts frequently (5-10 times per day) or infrequently (1-2 times per day)

2) When the thoughts come, do you ruminate on them briefly, or think about them for a long time.

3) Do you have a plan on how you'd do it

4) Have you done anything to implement the plan (bought a gun, have extra pills on the side, etc.)

If you answered highly frequent to 1 and lengthy periods of rumination to 2, you should see your MD ASAP. If you also answered yes to 3 & 4-- you need to see go to the Emergency room quickly.

I often also use the SAD PERSON Scale which helps better determine risk (risk assessment is not a perfect prediction, but it helps a lot).

  • Sex= 1 if patient is male, 0 if female

  • Age = 1 if patient is (25-34; 35-44; 65+)
  • Depression= 2
  • Previous attempt= 1 if present
  • Ethanol abuse= 1 if present
  • Rational thinking loss= 1 if patient is psychotic for any reason (schizophrenia, affective illness, organic brain syndrome)
  • Social support lacking= 1 If these are lacking, especially with recent loss of a significant other
  • Organized Plan= 1 if plan made and method lethal
  • No spouse= 1 if divorced, widowed, separated, or single (for males)
  • Sickness= 1 especially if chronic, debilitating, severe (e.g.; non- localized cancer, epilepsy, MS, gastrointestinal disorders)

Interpretation: “S” stands for sex- males are likely to end life by suicide 2Xs that of females and females attempt 2x more than males. “A” stands for age and which ages have the highest suicide rates. “D” stands for depression. Does the patient have symptomatology or diagnosis of depression? Depression is the mental illness with the closest link to suicide. “P”, previous attempt-- has the person attempted before and if so, what means did they use and what factors where involved, how did they survive the attempt? “E” stands for ethanol/alcohol abuse. “R” stands for rational thinking. Is the patient thinking rationally? “S” stands for social support deficit, do you have a positive and helpful support system? “O” is for organized plan. Does the patient have a thought out plan for taking the steps to act on the thoughts? “N” is for no spouse. Is the patient without a spouse? “S” is for sickness. Does the person have a medical or physical illness?

These letters represent 10 areas of assessment. The scoring for this is a follows- 0-2 equals little risk, 3-4 equals following patient closely, 5-6 equals strongly considering hospitalization, and 7-10 equals a very high risk, hospitalize or commit.

Please don't hesitate to go to be assessed, waiting may worsen the feelings and reduce your ability to think clearly. If you scored low on both scales, do see you pharmacist ASAP.

Good luck Nicolec and please write back and let us know how you're doing.

David

Link to comment
Share on other sites

Hi Nicolec

I understand, I have plans as well... they keep asking and I wont tell them and I actually cant process enough to organize anything when I do feel that way... And you and I both know the answer.... a rest in a hospital away from everything to be safe.... right??? Then they can adjust meds.....

Keep on talking to us Nicolec....:rolleyes:

Link to comment
Share on other sites

Good morning Nicolec,

My strongest suggestion is to see someone today, as soon as possible. If you're in school, see the school nurse or counselor without delay. Tell them what you've told us and if you can't talk about it, print this thread and take it in, it will do the talking for you. If you're not in school, get to the hospital and while they might not admit you (tough to get admitted sometimes), they may make some med adjustments to reduce suicidal thinking. And while you're there, show them your scare so they can ensure it doesn't get infected.

Let us know that you're dong this or have done this. We become highly concerned when we hear this and want to be of help.

David

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...